MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 36"(90CM) 0 WHT; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 36"(90CM) 0 WHT; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number PX65H
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were the cases discussed in this article previously reported to ethicon? if yes, please provide a complaint reference number.Does the surgeon believe that ethicon products involved caused and/or contributed to the post-operative complications described in the article? does the surgeon believe there was any deficiency with the ethibond x865, vicryl plus vcp616, vicryl plus vcpb269 or monocryl, plus mcp316 suture used in this procedure? citation: journal of arthroplasty 2014;29(2):283-287.Http://dx.Doi.Org/10.1016/j.Arth.2013.05.031.- (b)(4).
 
Event or Problem Description
It was reported in journal article ¿barbed versus traditional sutures: closure time, cost, and wound related outcomes in total joint arthroplasty¿ that purpose of the study was to prospectively investigate barbed sutures by comparing them to traditional sutures.The patient underwent total joint arthroplasty on unknown date between (b)(6) 2010 and suture was used distal interrupted and proximal running on the fascia.Post-operatively the patient may have experienced prominent suture treated with removal with forceps and application of antibiotic ointment.The patient possibly experienced superficial infection successfully treated with oral antibiotics.In conclusion, barbed sutures are associated with a decreased time to wound closure following tka's and tha's and the financial benefit associated with saving time in the operating room is significant.Additional information has been requested.

Brand Name
ETHIBOND EXCEL SUTURE 36"(90CM) 0 WHT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7213324
Report Number2210968-2018-70417
Device Sequence Number1169351
Product Code GAT
UDI-Device Identifier10705031049246
UDI-Public10705031049246
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPX65H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/04/2018
Initial Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;